MAUDE Adverse Event Report: BARD ACCESS SYSTEMS ASPIRA PLEURAL/PERITONEAL DRAINAGE KIT 1L; PERITONEAL DIALYSIS SYSTEM AND ACCESSORIES

BARD ACCESS SYSTEMS ASPIRA PLEURAL/PERITONEAL DRAINAGE KIT 1L; PERITONEAL DIALYSIS SYSTEM AND ACCESSORIES
Model Number 4992301
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of recn1066 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the patient that the drainage on her aspira bag has decreased.There was no reported patient injury.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the device returned was one 1-l aspira plueral/peritoneal drainage kit, unopened.Visual observation found that the bag was not opened.The device appeared in good condition.Microscopic evaluation of the valve stem of the adaptor was unremarkable.Tactual evaluation of the device was also unremarkable.Functional testing of the bulb by compressing it repeatedly found that air was drawn into the bag.The adaptor was placed in a water source with the bag extending down below.The siphon pump was engaged one time, which induced continuous flow into the bag until the fluid line extended over the 1000 ml marker on the bag.Orienting the device differently contributed to variation in flow rate, but at no time did flow cease.The complaint of slow drainage from an aspira drainage bag cannot be confirmed since the sample returned was not the original bag.Potential causes of the reported event include increased thickness of fluid, damaged valve, loculated fluid, catheter or drainage system kinking, improper connection, incomplete seal, orientation of the drainage bag, and dislodged catheter.A lot history review (lhr) of recn1066 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
ASPIRA PLEURAL/PERITONEAL DRAINAGE KIT 1L
Common Device Name
PERITONEAL DIALYSIS SYSTEM AND ACCESSORIES
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7438562
Report Number3006260740-2018-00725
Device Sequence Number16657338
Product Code FJS
UDI-Device Identifier00801741045035
UDI-Public(01)00801741045035
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K110396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number4992301
Device Catalogue Number4992301
Device Lot NumberRECN1066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2018
Event Location Home
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/20/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1